Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 7, 2006, 2:55 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Nov 8, 2006, 2:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2006, 2:55 PM PST (22:55 UTC)
- In effect from
- Nov 8, 2006, 2:00 PM PST
- Expired
- Nov 9, 2006, 5:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 072255 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 255 PM PST TUE NOV 7 2006 CAZ519-520-081200- /O.NEW.KVEF.WI.Y.0028.061108T2200Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 255 PM PST TUE NOV 7 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT. AS AN AREA OF LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING WEST WINDS WILL INCREASE IN THE SOUTHERN SIERRA AND OWENS VALLEY. THE STRONGEST WINDS MAY POTENTIALLY OCCUR ALONG THE WEST SLOPES OF THE OWENS VALLEY BELOW CANYON OPENINGS BETWEEN LONE PINE AND BISHOP. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$ PIERCE
7 follow-up statements
000 WWUS75 KVEF 081146 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 346 AM PST WED NOV 8 2006 CAZ519-520-082000- /O.CON.KVEF.WI.Y.0028.061108T2200Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 346 AM PST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING WITH WEST WINDS INCREASING IN THE SOUTHERN SIERRA AND OWENS VALLEY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF THE OWENS VALLEY BELOW CANYON OPENINGS BETWEEN LONE PINE AND BISHOP. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 082236 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 143 PM PST WED NOV 8 2006 CAZ519-520-090545- /O.CON.KVEF.WI.Y.0028.061108T2200Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 230 PM PST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA THIS EVENING BRINGING NORTHWEST WINDS TO 25 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN SIERRA AND OWENS VALLEY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF THE OWENS VALLEY BELOW CANYON OPENINGS BETWEEN LONE PINE AND BISHOP. AT ELEVATIONS ABOVE 7000 FEET...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OVER 60 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED AT ELEVATIONS BELOW 7000 FT. FOR LOCATIONS ABOVE 7000 FT A WIND ADVISORY MEANS WINDS 40 TO 49 MPH AND/OR FREQUENT GUSTS OF 58 MPH OR GREATER CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 082347 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 PM PST WED NOV 8 2006 CAZ522-524-NVZ014-017-090745- /O.EXB.KVEF.WI.Y.0028.000000T0000Z-061109T1500Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 342 PM PST WED NOV 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THURSDAY. WINDS WILL CONTINUE TO INCREASE THIS EVENING AS A STORM SYSTEM MOVES INTO NORTHERN CALIFORNIA TONIGHT. LOCAL GUSTS TO 45 MPH ARE EXPECTED AS THE SYSTEM CONTINUES TO MOVE TO THE EAST ACROSS CALIFORNIA AND NEVADA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$ CAZ519-520-090745- /O.CON.KVEF.WI.Y.0028.000000T0000Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 342 PM PST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA THIS EVENING BRINGING NORTHWEST WINDS TO 25 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN SIERRA AND OWENS VALLEY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF THE OWENS VALLEY BELOW CANYON OPENINGS BETWEEN LONE PINE AND BISHOP. AT ELEVATIONS ABOVE 7000 FEET...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OVER 60 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED AT ELEVATIONS BELOW 7000 FT. FOR LOCATIONS ABOVE 7000 FT A WIND ADVISORY MEANS WINDS 40 TO 49 MPH AND/OR FREQUENT GUSTS OF 58 MPH OR GREATER CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 090542 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 942 PM PST WED NOV 8 2006 CAZ519-520-090800- /O.CON.KVEF.WI.Y.0028.000000T0000Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 942 PM PST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES. AUTOMATED WIND SENSORS NEAR INDEPENDENCE RECORDED WEST WINDS GUSTING BETWEEN 40 AND 50 MPH THIS EVENING NEAR INDEPENDENCE. WIND GUSTS UP TO 60 MPH ARE POSSIBLE AT ELEVATIONS ABOVE 7000 FEET. WINDS WILL BECOME NORTH AND SPEEDS WILL DECREASE TO LESS THAN 30 MPH TOWARD MIDNIGHT AS A COLD FRONT WORKS ITS WAY DOWN THE OWENS VALLEY. STRONG CROSS WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES USING HIGHWAY 395. USE EXTRA CAUTION. $$ CAZ522-524-NVZ014-017-090800- /O.CON.KVEF.WI.Y.0028.000000T0000Z-061109T1500Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 942 PM PST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY. GUSTY WINDS WILL INCREASE OVERNIGHT AS A STORM SYSTEM MOVES INTO NORTHERN CALIFORNIA AND A COLD FRONT SWEEPS DOWN THROUGH SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA OVERNIGHT. LOCAL GUSTS TO 45 MPH ARE EXPECTED IN AREAS OF DEATH VALLEY NATIONAL PARK AND THE SAN BERNARDINO COUNTY DESERTS AND ALSO ACROSS SOUTHWEST NEVADA FROM GOLDFIELD TO PAHRUMP. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 090800 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 AM PST THU NOV 9 2006 CAZ519-520-090900- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-061109T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1200 AM PST THU NOV 9 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES. AUTOMATED SENSORS NEAR INDEPENDENCE INDICATED DOWNSLOPE WINDS WERE GENERALLY DIMINISHING TO LESS THAN 35 MPH. WINDS WILL BECOME NORTH AND SPEEDS WILL CONTINUE TO DECREASE TO LESS THAN 30 MPH OVERNIGHT AS A COLD FRONT MOVES DOWN THROUGH SOUTHEAST CALIFORNIA. $$ CAZ522-524-NVZ014-017-091200- /O.EXT.KVEF.WI.Y.0028.000000T0000Z-061109T1400Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1200 AM PST THU NOV 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. WINDS WERE GUSTING TO OVER 40 MPH SINCE 10 PM AROUND THE BICYCLE LAKE AREA OF THE SAN BERNARDINO COUNTY DESERTS. LOCAL GUSTS TO 45 MPH ARE EXPECTED IN AREAS OF DEATH VALLEY NATIONAL PARK AND ALSO ACROSS SOUTHWEST NEVADA FROM GOLDFIELD TO PAHRUMP AS A COLD FRONT PUSHES DOWN THROUGH SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. WIND SPEEDS WILL GENERALLY DECREASE TO LESS THAN 30 MPH EARLY THURSDAY MORNING AS THE COLD FRONT IS EXPECTED TO WEAKEN AS IT MOVES INTO EXTREME SOUTHERN NEVADA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 091025 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 225 AM PST THU NOV 9 2006 CAZ523-091400- /O.EXA.KVEF.WI.Y.0028.000000T0000Z-061109T1400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 225 AM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. WESTERLY WINDS ARE GUSTING OVER 40 MPH IN THE BARSTOW DAGGETT AIRPORT AREA THIS MORNING IN THE WESTERN PORTION OF SAN BERNARDINO COUNTY. LOCAL GUSTS TO 45 MPH CAN BE EXPECTED THROUGH 6 AM AND THEN SHOULD BEGIN TO DIMINISH BELOW ADVISORY CRITERIA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ522-524-NVZ014-017-091400- /O.CON.KVEF.WI.Y.0028.000000T0000Z-061109T1400Z/ DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 225 AM PST THU NOV 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. WINDS WERE GUSTING TO OVER 40 MPH SINCE 10 PM AROUND THE BICYCLE LAKE AREA OF THE SAN BERNARDINO COUNTY DESERTS. LOCAL GUSTS TO 45 MPH ARE EXPECTED IN AREAS OF DEATH VALLEY NATIONAL PARK AND ALSO ACROSS SOUTHWEST NEVADA FROM GOLDFIELD TO PAHRUMP AS A COLD FRONT PUSHES DOWN THROUGH SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. WIND SPEEDS WILL GENERALLY DECREASE TO LESS THAN 30 MPH EARLY THURSDAY MORNING AS THE COLD FRONT IS EXPECTED TO WEAKEN AS IT MOVES INTO EXTREME SOUTHERN NEVADA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 091300 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 500 AM PST THU NOV 9 2006 CAZ522>524-NVZ014-017-091400- /O.CAN.KVEF.WI.Y.0028.000000T0000Z-061109T1400Z/ DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 500 AM PST THU NOV 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR ESMERALDA AND SOUTHERN NYE COUNTY IN NEVADA...DEATH VALLEY AND NORTHERN SAN BERNARDINO COUNTY IN CALIFORNIA. WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS WITH ONLY A FEW SITES GUSTING TO AROUND 30 MPH AT THIS HOUR. WIDESPREAD WIND GUSTS IN EXCESS OF 40 MPH WERE RECORDED OVERNIGHT BY WIND SENSORS IN AND ALONG THE OWENS VALLEY NEAR INDEPENDENCE CALIFORNIA. THE HIGHEST WIND GUST RECORDED WAS 58 MPH WEST OF INDEPENDENCE. SEVERAL WIND SENSORS LOCATED WITHIN THE NEVADA TEST SITE...CHINA LAKE AREA AND BARSTOW AIRPORT ALSO RECORDED WIND GUSTS OVER 40 MPH. $$ JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:36 PM PST, 19 minutes earlier.
Area forecast discussion, Nov 7, 2:36 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PST TUE NOV 7 2006
.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT WILL LEAD TO NEAR RECORD HIGH TEMPERATURES TODAY WEDNESDAY.
AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN NEVADA WEDNESDAY
NIGHT AND THURSDAY. THE MAIN IMPACT FROM THIS LOW PRESSURE SYSTEM
WILL BE AN INCREASE IN WINDS AND COOLER TEMPERATURES BY THE LATTER
PART OF THE WEEK.
&&
.SHORT TERM...DONT GET MANY DAYS BETTER THAN THIS. LIGHT WINDS WITH
TEMPERATURES WELL ABOVE NORMAL WITH SOME LOCALES BREAKING RECORDS.
IDEAL WEATHER BEING SUPPLIED BY RIDGE WHICH EXTENDS FROM ARIZONA
WEST INTO THE EASTERN PACIFIC. RIDGE WILL GIVE WAY AND BE SUPPRESSED
SOUTH WEDNESDAY AS CONCENTRATION OF COLD AIR ASSOCIATED WITH
SHORTWAVE TROUGH CURRENTLY NEAR 46N/145W APPROACHES THE NORTHERN
CALIFORNIA COAST LATE WEDNESDAY AFTERNOON. THE IMPRESSIVE PLUME OF
MOISTURE THAT BROUGHT HEAVY/PERSISTENT RAINS TO WASHINGTON STATE
SUNDAY AND MONDAY HAS SHIFTED SOUTH INTO OREGON/NORTHERN CALIFORNIA.
THE PLUME HAS NARROWED BUT WILL CONTINUE TO WORK ITS WAY SOUTH INTO
CENTRAL CALIFORNIA WEDNESDAY AFTERNOON/EVENING. OTHER THAN
OROGRAPHIC LIFT...DYNAMICS LIMITED AND WILL CONTINUE WITH SLIGHT
CHANCE POPS ACROSS THE FAR NORTHWEST AND NORTHERN ZONES WEDNESDAY
NIGHT. IT DOES APPEAR THAT A DOWNSLOPE WIND EVENT WILL MATERIALIZE
IN THE LEE OF THE SOUTHERN SIERRA IN INYO COUNTY WEDNESDAY
AFTERNOON/EVENING. MODEL SOUNDINGS INDICATE INVERSION NEAR RIDGETOP.
LOCALLY RUN 4KM WRF CROSS SECTION SHOWS CRITICAL LAYER OCCURRING
BETWEEN 300-200 MB WITH WESTERLY WINDS AT 50 KTS AT RIDGETOP WITH 35
KTS MID-SLOPE. WILL ISSUE A WIND ADVISORY WITH THIS PACKAGE BETWEEN
2 PM AND MIDNIGHT WEDNESDAY WITH PEAK WINDS LIKELY OCCURRING BETWEEN
4 AND 10 PM. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT STAY UNDER A
WEST-NORTHWEST FLOW THURSDAY AND FRIDAY WITH PERIODS OF HIGH CLOUDS
PASSING BY. CLOUDS WILL BE ON THE INCREASE FRIDAY NIGHT AS THE NEXT
SHORTWAVE TROUGH MOVES INTO NORTHERN CALIFORNIA.
.LONG TERM....FOR THE PERIOD STARTING SATURDAY THE MODELS ARE IN
FAIRLY GOOD AGREEMENT THAT WE ARE ENTERING MORE OF AN ACTIVE
PATTERN. THIS WILL ESPECIALLY BE TRUE IN THE NORTHERN HALF OF THE
CWA WHERE A MODERATE JET WILL BE OVERHEAD HELPING TO KEEP A PORTION
OF THE STORM TRACK IN OUR AREA. LOOKS LIKE LINCOLN...ESMERALDA...AND
INYO COUNTIES WILL BE AT THE SOUTHERN EXTENT OF ANY FOCUS OF
MOISTURE AND DYNAMICS SO WENT WITH SOME SLIGHT CHANCES IN THOSE
LOCATIONS. REST OF CWA LOOKS DRY ALTHOUGH TEMPERATURES IN ALL PLACES
WILL BE BACK TO NEAR NORMAL LEVELS WITH THE WEST TO NORTHWEST FLOW.
MODELS START TO DIVERGE NOTICEABLY BY MONDAY NIGHT...THEREFORE
CONFIDENCE PAST MONDAY IS SIGNIFICANTLY REDUCED. SOME INDICATIONS OF
A WIND EVENT MIDDLE OF NEXT WEEK BUT ENDED UP TONING THE WINDS DOWN
DUE UNCERTAINTY.
&&
.AVIATION...HIGH RESOLUTION MODELS INDICATE POTENTIAL FOR MOUNTAIN
WAVE ACTIVITY ALONG EASTERN SLOPES OF THE SOUTHERN SIERRA FROM 15Z
WEDNESDAY TO 0Z THURSDAY. TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY WEDNESDAY 2 PM-MIDNIGHT EASTERN SIERRA SLOPES
AND OWENS VALLEY
PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASNearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.